Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 26, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Aug 7, 2009, 12:31 PM CDT for 19 counties in Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2009, 12:31 PM CDT (17:31 UTC)
- Expired
- Aug 7, 2009, 6:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Seward County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 25 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1779 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 071731 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1231 PM CDT FRI AUG 7 2009 ...STRONG WINDS ARE EXPECTED TO CONTINUE THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT WILL CAUSE STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS THIS AFTERNOON. KSZ030-031-045-046-063>066-076>081-086>090-080000- /O.NEW.KDDC.WI.Y.0026.090807T1731Z-090808T0000Z/ TREGO-ELLIS-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-HASKELL- GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 1231 PM CDT FRI AUG 7 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED FOR THE REST OF THE AFTERNOON. THE WINDS SHOULD GRADUALLY DECREASE FROM WEST TO EAST BY 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 06
1 follow-up statement
000 WWUS73 KDDC 072330 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 630 PM CDT FRI AUG 7 2009 ...WINDS ARE SUBSIDING... .AS THE PRESSURE GRADIENT SLACKENS AND MOVES EAST, WINDS HAVE BEGUN TO DIMINISH. KSZ030-031-045-046-063>066-076>081-086>090-080030- /O.CAN.KDDC.WI.Y.0026.000000T0000Z-090808T0000Z/ TREGO-ELLIS-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-HASKELL- GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 630 PM CDT FRI AUG 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA AND WILL CONTINUE TO SLOWLY WEAKEN THIS EVENING. $$ 12/31
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Aug 7, 3:47 AM CDT, 8 hours 44 minutes earlier.
Area forecast discussion, Aug 7, 3:47 AM CDT, 8 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 347 AM CDT FRI AUG 7 2009 .DISCUSSION... DAYS 1-2... THE FORECAST FOCUS WILL BE ON TEMPERATURES DURING THE PERIOD. WV IMAGERY AND 00Z UPPER AIR ANALYSIS INDICATES A WEAKENING UPPER LEVEL RIDGE OF HIGH PRESSURE TRANSITIONING ACROSS THE CENTRAL PLAINS. MEANWHILE, AN UPPER LEVEL TROUGH OF LOW PRESSURE IS LIFTING EAST-NORTHEAST ACROSS EASTERN OREGON AND INTO WESTERN IDAHO. A WEAK +70KT UPPER LEVEL JET IS CLIMBING NORTHEAST ACROSS THE NORTHERN ROCKIES AND CRESTING THE UPPER LEVEL RIDGE ACROSS THE NORTHERN PLAINS. NEAR THE SURFACE, A POOL OF LOW LEVEL MOISTURE...WITH DEWPOINTS AROUND 12C TO 18C...EXTENDS FROM MUCH OF KANSAS NORTH INTO THE NORTHERN PLAINS OF THE WESTERN DAKOTAS AND EXTREME EASTERN MONTANA. A WARM FRONT EXTENDS FROM NORTHWESTERN KANSAS DOWN INTO NORTHEASTERN OKLAHOMA. SHORT RANGE MODELS ARE IN FAIR AGREEMENT INDICATING THE UPPER LEVEL TROUGH OF LOW PRESSURE IN THE WEST SHIFTING EASTWARD INTO THE NORTHERN ROCKIES BY EARLY SATURDAY AND ON INTO THE NORTHERN PLAINS SATURDAY NIGHT. THIS WILL HELP INFLUENCE A SOUTHWESTERLY FLOW ALOFT ACROSS WESTERN KANSAS THAT WILL PERSIST THROUGH THE ENTIRE PERIOD. AT THE SURFACE, A LEE SIDE TROUGH OF LOW PRESSURE WILL REMAIN IN PLACE ALONG THE COLORADO BORDER THROUGH THE PERIOD AS WELL. THIS WILL INFLUENCE A LOW LEVEL SOUTH TO SOUTHWESTERLY FLOW ACROSS SOUTHWEST KANSAS THAT WILL HELP BRING A GENERAL WARMING TREND TO THE AREA OVER THE NEXT COUPLE OF DAYS. THE NAM, GFS, AND UKMET DO SHOW A MODEST AMOUNT OF LOW LEVEL MOISTURE REMAINING ACROSS WESTERN KANSAS WITH DEWPOINTS AT H85 AROUND 10C. HOWEVER, A LACK OF LOW LEVEL FORCING, A LACK OF DECENT UPPER LEVEL DYNAMIC SUPPORT, AND WARM AIR ADVECTION AT H7 HELPING TO ENHANCE CAPPING...WILL KEEP THINGS FAIRLY DRY INTO SATURDAY. MUCH WARMER TEMPERATURES CAN BE EXPECTED TODAY. THE NAM, GFS, AND UKMET SHOW TEMPERATURES AT H85 RANGING FROM AROUND 28C ACROSS EXTREME EASTERN PORTIONS OF THE CWA TO NEAR 32C ALONG THE COLORADO BORDER. COMBINED WITH THE HELP OF VERY LITTLE CLOUDINESS, EXPECT HIGHS NEAR TO JUST ABOVE 100F ACROSS THE FORECAST AREA. FOR TONIGHT, A STRONG LOW LEVEL SOUTHWESTERLY FLOW WILL CONTINUE ACROSS SOUTHWEST KANSAS. TEMPERATURES AT H85 WILL RANGE AROUND 25C TO 27C ACROSS THE CWA. EXPECT LOWS IN THE UPPER 60S(F) WEST TO THE 70S(F) EAST. FOR SATURDAY, HIGH TEMPERATURES WILL BE SIMILAR TO THE DAY PREVIOUS AS TEMPERATURES AT H85 RANGE FROM THE UPPER 20S(C) EAST TO THE LOWER 30S(C) WEST. ONCE AGAIN, LOOK FOR HIGHS TO BE NEAR TO JUST ABOVE 100F ACROSS THE FORECAST AREA. LOWS SATURDAY NIGHT WILL AGAIN BE IN THE 70S(F) WITH A FEW UPPER 60S(F) POSSIBLE WEST. PLAN NO SIGNIFICANT CHANGES TO TEMPERATURES. DAYS 3-7... LEFT THE EXTENDED FORECAST INTACT THIS FORECAST CYCLE EVEN THOUGH THERE REMAINS SOME UNCERTAINTY IN THE DETAILS OF THE ATMOSPHERIC CIRCULATION IMPACTING THE CENTRAL PLAINS. ALL INDICATIONS OF A RIDGE IN THE SOUTHEAST U.S. CONTINUES EARLY IN THE PERIOD. THE ANOMALOUSLY DEEP TROUGH IN THE WEST FOR THIS TIME OF YEAR WILL BE LIFTING OUT INTO THE PLAINS BY LATE IN THE WEEKEND OR FIRST OF THE WEEK. AS THIS HAPPENS THE ELEVATED MIXED LAYER WILL EXPAND ACROSS THE PLAINS AND MAY CAP ANY POTENTIAL FOR TSRA. BUT AS THE ASSOCIATED FRONT SLIDES INTO THE REGION THERE MAY BE ENOUGH BOUNDARY LAYER INSTABILITY AND LOW LEVEL FORCING TO GENERATE THUNDERSTORMS. LEFT THE RELATIVELY LOW POPS IN. WILL ALSO HAVE TO WATCH FOR THE POTENTIAL FOR A DISTURBANCE/MOISTURE TO ADVECT NORTH OUT OF THE LOWER LATITUDES. THE FRONT/BOUNDARY WILL REMAIN IN THE GENERAL VICINITY FOR MONDAY/TUESDAY SO KEPT THE POPS GOING THEN. LATER IN THE EXTENDED ALL LONG RANGE MODELS INDICATE THAT THE RIDGE WILL REBUILD IN THE WEST/ROCKIES WHICH SHOULD ALLOW FOR NORTHWEST FLOW ONCE AGAIN, ESPECIALLY BY THE END OF THE WEEK. && .AVIATION... VFR CONDITIONS ARE EXPECTED DURING THE DAY. SOUTHERLY WINDS WILL BE GUSTY AS LOW PRESSURE DEEPENS ACROSS THE HIGH PLAINS. && .PRELIMINARY POINT TEMPS/POPS... DDC 102 72 102 70 / 0 0 0 0 GCK 100 70 102 68 / 0 0 0 0 EHA 100 68 100 66 / 0 0 0 0 LBL 102 70 102 68 / 0 0 0 0 HYS 102 72 103 70 / 0 0 0 0 P28 102 75 103 73 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN32/07/07
Hazardous weather outlook, Aug 7, 3:55 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 355 AM CDT FRI AUG 7 2009 KSZ030-031-043>046-061>066-074>081-084>090-081000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 355 AM CDT FRI AUG 7 2009 /255 AM MDT FRI AUG 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE INTO WESTERN KANSAS SUNDAY BRINGING A CHANCE FOR THUNDERSTORMS TO THE AREA SUNDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL ALSO BE POSSIBLE INTO EARLY NEXT WEEK. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT ANY STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 32
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.